You were wondering about bladder infections when tube is directly into the bladder and I have had 3 infections in one year . The last one was so bad I peed blood for a month and half before it was under control. Cipro knocked it out. I was reading a medical report that the average person having a super pubic tube only lives another 4 years after having the tube. I suspect the infections overcome a person. I am almost eighty and work full time and also working on developing a wood workshop to enable me to work at home and make a living. I told my cardiologist I dont have time for dying as I am going to live to 150 years and have too much to do. He just started to laugh and said at least I have a good attitude
Interested in more discussions like this? Go to the Kidney & Bladder Support Group.
My husband recently went on dialysis at a Center while he waits to have his port put in for the peritoneal dialysis approach. He just found out that he has MRSA. And he was told it was transmissible by blood and feces, but I also read that it can be transmitted by skin to skin contact, so I’m not touching him at all and will be washing his clothes separately. Then, for the first time when we met with his surgeon for the peritoneal port, it was mentioned that if he gets an infection at the new port site, it probably would be pulled and he’d have to go back to hemodialysis. Has anyone had experience with an infection at a peritoneal port site?
@ldrlaw I am on PD and they stressed to the nth degree, about infection! Each day I clean my exit site and apply antibiotic cream to it, and keep it covered. Your husband will proably go through what I call "PD Boot Camp", where they train you to do the dialysis at home, and teach you to be on the lookout for infections, the signs to watch for, etc. I have a non-working fistula in my lower right arm, and if something happens, they will need to use a chest catheter. That scares me the most!
Yes Ginger, thanks. I anticipate that we both will be in classes over a period of at least a week to learn how to care for this
My husband, Chuck, who is currently on hemodialysis at the center, had two infusions of Vancomycin for his MRSA. Yesterday he had what appeared to be symptoms of a reaction to the medication. His symptoms were itching at the port site and under his arm, low blood pressure, dizziness, and nausea. Apparently this can sometimes happen if infused too quickly, although he does not believe that was his situation. The reaction can take place 7 to 10 days after administering. Other symptoms, which he did not have, are a rash and shortness of breath.
@ldrlaw I know you will be sure to let the dialysis center know of his symptoms. It's important to stay on top of things, even writing down dates/times/what happened so there can be a complete picture.
Is he feeling better today?
Thanks for asking Ginger. Yes, we called the doc and the center. They decided to continue with a smaller dose of the vancomycin and he feels okay right now. I carry a small notebook in my purse to note changes – just have to make sure he tells me.